Alert archive / Massachusetts / River Flood Warnings in 2014

River Flood Warning 22, NWS Boston/Norton, MA

December 9, 2014Middlesex County, Massachusetts

NWS Boston/Norton, MA issued this river flood warning at Dec 9, 2014, 5:01 PM EST for Middlesex County, Massachusetts. It took effect at Dec 9, 2014, 10:00 PM EST. It was in force for 39 hr.

The area

The outline as issued.

The facts

Issued
Dec 9, 2014, 5:01 PM EST (22:01 UTC)
In effect from
Dec 9, 2014, 10:00 PM EST
Expired
Dec 11, 2014, 1:00 PM EST
In force
39 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
Minor

County Middlesex County, MA

The radar

The Boston radar (KBOX), 49 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sudbury River at Saxonville (SAXM3). The gauge peaked at 10.04 ft at Dec 9, 2014, 11:00 PM EST.

actionminormoderatemajor68101212/0912/1012/1112/12
Action stage
8.5 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01098530, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS41 KBOX 092201
FLWBOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EST TUE DEC 9 2014

...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MASSACHUSETTS...

  SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY

HEAVY RAIN WHICH FELL TODAY WILL RESULT IN MINOR FLOODING ALONG THE SUDBURY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION 
IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS, OR 
EARLIER IF NEEDED.

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.

&&

MAC017-101001-
/O.NEW.KBOX.FL.W.0022.141210T0300Z-141211T1800Z/
/SAXM3.1.ER.141210T0300Z.141210T0600Z.141211T1200Z.NO/
501 PM EST TUE DEC 9 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUDBURY RIVER AT SAXONVILLE.
* FROM THIS EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:15 PM TUESDAY THE STAGE WAS 9.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CREST NEAR 10.1 FEET
  AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER IN WAYLAND, INCLUDING A PORTION OF SHORE ROAD AND PELHAM 
  ISLAND ROAD NEAR HEARDS POND.

&&

LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129


$$
1 follow-up statement
883 
WGUS81 KBOX 101623
FLSBOX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1123 AM EST WED DEC 10 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MASSACHUSETTS...

  SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY


THE SUDBURY RIVER CRESTED EARLIER THIS MORNING...AND WILL
SLOWLY RECEDE OVER THE NEXT FEW DAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION 
IN THIS FLOOD EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS, OR 
EARLIER IF NEEDED.

SAFETY MESSAGE...DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS, 
STREAMS OR CULVERTS. SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT
TO LIFE.



&&

MAC017-101653-
/O.CAN.KBOX.FL.W.0022.000000T0000Z-141211T1800Z/
/SAXM3.1.ER.141210T0130Z.141210T0330Z.141210T0600Z.NO/
1123 AM EST WED DEC 10 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE SUDBURY RIVER AT SAXONVILLE.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE AT 1:00 AM WEDNESDAY.
* FORECAST...THE RIVER WILL SLOWLY FALL TO 9.5 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 10.0 FEET...FLOODING WILL AFFECT LOW LYING AREAS ALONG 
  THE RIVER IN WAYLAND, INCLUDING A PORTION OF SHORE ROAD AND PELHAM 
  ISLAND ROAD NEAR HEARDS POND.

&&

LAT...LON 4227 7140 4230 7145 4248 7139 4245 7129


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 9, 4:52 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 9, 4:52 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EST TUE DEC 9 2014

.SYNOPSIS...
THE STRONG STORM THAT HAS BEEN IMPACTING THE REGION TODAY WILL
SLOWLY PUSH ACROSS THE REGION AS IT WEAKENS. LEFTOVER LIGHT SNOW
AND RAIN SHOWERS MAY PERSIST INTO SATURDAY AS THE DISTURBANCE
ALOFT STALLS ACROSS NEW ENGLAND. IMPROVING CONDITIONS EXPECTED
SUNDAY AND ESPECIALLY EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN
FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

*** WINTER WEATHER ADVISORY IN EFFECT FOR WESTERN FRANKLIN AND
 WESTERN HAMPSHIRE COUNTIES THROUGH 7 PM ***

HAVE RECEIVED REPORTS OF 2 TO 3 INCHES OF SNOW ACROSS THE HIGHER
TERRAIN OF THE EASTERN BERKSHIRES /WESTERN FRANKLIN AND HAMPSHIRE
COUNTIES/ AT ELEVATIONS OF 1200 FEET AND ABOVE. THIS IS MAINLY DUE
TO THE HEAVY PRECIP BAND THAT HAS PUSHED OVER THAT REGION FOR THE
LAST FEW HOURS...WHICH HAS ALLOWED MIXING OF THE COLDER AIR ALOFT
WHICH IS WORKING IN ACROSS THE BERKS. TEMPS CURRENTLY IN THE
LOWER 30S THERE. ISSUED A SHORT FUSED WINTER WEATHER ADVISORY
THROUGH 7 PM FOR THIS. COULD SEE A COUPLE OF SPOTS RECEIVE 4+
INCHES OF SNOW BEFORE ENDING. EXPECT THE SNOW TO TAPER OFF AS THE
BAND ROTATES NW OUT OF THE REGION.

998 HPA LOW PRES CENTER NEAR MONTAUK POINT AT 21Z WILL SLOWLY
MOVE N-NE ACROSS E MA/RI EARLY TONIGHT. MOST OF THE DEFORMATION
ZONE WELL AHEAD OF THE LOW WILL ROTATE ACROSS NORTHERN NEW ENGLAND
AND E NY STATE TONIGHT AS IT SLOWLY WEAKENS. ALL SHORT RANGE
MODELS HAVE THE LOW BECOMING NEARLY STATIONARY ACROSS THE REGION
AS H5 CUTOFF LOW DEVELOPS TO THE W...AS WELL AS THE OVERALL UPPER
LEVEL STEERING PATTERN EVOLVED TO BECOME SLOW DOWN AND AMPLIFY
ACROSS THE LOWER 48.

STRONG E-NE WINDS WILL CONTINUE INTO EARLY THIS EVENING AS H925
AND H85 JET AT 60-70 KT MOVES ACROSS...THEN N OF THE REGION.
HIGHEST WIND GUST REPORTED SO FAR HAS BEEN 60 MPH IN FAIRHAVEN
EARLIER THIS AFTERNOON. STRONGEST WIND GRADIENT WILL PUSH N OF
THE REGION AS THE LOW MOVES IN...SO WINDS WILL DIMINISH WHILE
SHIFTING TO N-NW ACROSS WESTERN MA/N CENTRAL CT OVERNIGHT. THIS
WILL ALLOW SOMEWHAT COLDER AIR TO FILTER IN BUT...DUE TO THE
CUTOFF UPPER LOW THAT WILL BE SETTING UP FROM E NY STATE DOWN TO
CHESAPEAKE BAY...NOT EXPECTING IT TO BECOME VERY CHILLY TONIGHT.
H85 THERMAL FIELD ACTUALLY WARMS ESPECIALLY OVER EASTERN AREAS AS
IT WORKS NE FROM THE MID ATLC COAST OVERNIGHT. OVERNIGHT LOWS WILL
RANGE FROM THE LOWER-MID 30S ACROSS THE HIGHER TERRAIN OF NORTHERN
WORCESTER COUNTY AS WELL AS THE E SLOPES OF THE BERKSHIRES TO
BETWEEN 40 AND 45 ACROSS THE COASTAL PLAIN.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...

WEDNESDAY...
LOW PRES AT THE SURFACE AND ALOFT WILL KEEP UNSETTLED CONDITIONS
ACROSS THE REGION THROUGH THE DAY. WILL SEE CLOUDS AND THE CHANCE
OF SHOWERS ACROSS THE REGION WITH LIGHT LIFT CONTINUING. NOTING
THAT H85 TEMPS SLOWLY LOWER DURING THE DAY...DROPPING BELOW 0C
ACROSS CENTRAL AND WESTERN AREAS DURING THE DAY. WILL PROBABLY SEE
RAIN CHANGE OVER TO LIGHT SNOW SHOWERS MAINLY ACROSS THE CT VALLEY
TO THE E SLOPES OF THE BERKSHIRES. PARTIAL THICKNESSES ALSO
SHOWING POSSIBILITY OF A MIX WITH A LITTLE BIT OF SLEET ACROSS THE
HIGHEST TERRAIN. NOT EXPECTING TEMPS TO RISE TOO MUCH DURING THE
DAY...RANGING FROM THE MID 30S OVER THE HIGHER INLAND TERRAIN TO
NEAR 50 ACROSS THE CAPE AND ISLANDS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...

 * REMAINING UNSETTLED WITH SCT RAIN/SNOW SHOWERS THROUGH THE END OF
   THE WEEK AND POSSIBLY INTO SAT
 * IMPROVING CONDITIONS SUNDAY AND ESPECIALLY EARLY NEXT WEEK

CLOSED LOW WILL MEANDER ACROSS NEW ENG THROUGH THE END OF THE WEEK
AND LIKELY INTO THE WEEKEND AS NORTH ATLANTIC BLOCKING IS VERY SLOW
TO BREAK DOWN.  TYPICALLY THESE BLOCKS ARE SLOWER TO BREAK DOWN THAN
GUIDANCE SUGGESTS SO THREAT OF SCT RAIN/SNOW SHOWERS WILL LIKELY
PERSIST INTO SATURDAY.  CERTAINLY NOT LOOKING AT WIDESPREAD PRECIP
AND MOST OF THE TIME WILL BE DRY...BUT THERE WILL BE SCT RAIN/SNOW
SHOWERS AT TIMES AS COLD POOL ALOFT WITH 500 MB TEMPS -25 TO -30C
AND DEEPER MOISTURE AXIS WILL BE PRESENT INTO SATURDAY. LOW
PREDICTABILITY ON TIMING OF ANY SHOWERS...BUT DURING WED NIGHT SNE
WILL BE ON SE EDGE OF COMMA HEAD AND QG FORCING OVER NNY AND THERE
IS POTENTIAL FOR SOME MINOR SNOW ACCUM ACROSS WESTERN MA.

IMPROVING CONDITIONS EXPECTED BY SUNDAY AND ESPECIALLY EARLY NEXT
WEEK AS THE CLOSED LOW AND COLD POOL ARE FINALLY FORECAST TO MOVE
AWAY FROM THE NEW ENG WITH SFC AND UPPER LEVEL RIDGING BUILDING IN
AND GOOD DRYING IN THE LOW AND MID LEVELS.  BY NEXT TUESDAY...NEXT
NORTHERN STREAM SHORTWAVE WILL BE APPROACHING AND WE COULD HAVE A
FRONTAL PASSAGE WITH A LOW PROB OF SHOWERS.

WE USED A BLEND OF AVAILABLE GUIDANCE.  LOOKING AT SLIGHTLY BELOW
TEMPS THROUGH THE WEEKEND...MODERATING A BIT EARLY NEXT WEEK.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...

THROUGH 00Z...MODERATE TO HIGH CONFIDENCE.
EXPECT MAINLY MVFR-IFR CIGS/VSBYS ACROSS THE REGION WITH AREAS OF
MODERATE TO HEAVY RAINFALL. LOW PROB OF ISOLD TSTM ALONG SE MA
COAST. E-NE WIND GUSTS UP TO 40-45 KT WITH LLWS AS LOW LEVEL JET
PASSES...AROUND 60 KT AT 2KFT.

TONIGHT...MODERATE CONFIDENCE.
IFR-LIFR CIGS/MAINLY MVFR VSBYS IN LIGHT RAIN/PATCHY FOG. NE WIND
GUSTS UP TO 40-45 KT THIS EVENING...THEN DIMINISHING.

WEDNESDAY...MODERATE CONFIDENCE.
EXPECT MAINLY MVFR TO LOW END VFR CIGS/AREAS AND MVFR VSBYS IN
SCT RAIN SHOWERS. WILL SEE MIX/CHANGE TO PATCHY SLEET THEN TO SNOW
SHOWERS ACROSS HIGHER TERRAIN OF THE E SLOPES OF THE BERKSHIRES
AND WORCESTER HILLS.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WEDNESDAY NIGHT AND THURSDAY...MODERATE CONFIDENCE. AREAS OF
MVFR/IFR IN SCATTERED RAIN/SNOW SHOWERS.

FRIDAY AND SATURDAY...MODERATE CONFIDENCE. MIX OF VFR CIGS AND
MVFR. ISOLATED RAIN/SNOW SHOWERS.

SUNDAY...MODERATE CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.

TONIGHT...
GALE AND STORM WARNINGS CONTINUE INTO THIS EVENING...BUT WINDS
WILL DIMINISH BELOW SMALL CRAFT CRITERIA DURING THE NIGHT AS PRES
GRADIENT DECREASES WITH LOW PRES MOVING ACROSS THE SOUTHERN
WATERS. SEAS WILL REMAIN HIGH THOUGH...UP TO 15 TO 18 FT ON THE
OUTER WATERS EARLY BUT WILL ALSO START TO SUBSIDE. SHOULD SEE
STORMS COME DOWN IN THE NEXT FEW HOURS.

WEDNESDAY...
WINDS REMAIN BELOW SMALL CRAFT THOUGH COULD GUST UP TO 20 KT
DURING THE AFTERNOON ON THE EASTERN OUTER WATERS. FLAGS WILL
REMAIN UP THOUGH AS SEAS WILL BE SLOW TO SUBSIDE.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.

WEDNESDAY NIGHT AND THURSDAY...EXPECT MOSTLY SW WINDS WITH GUSTS
TO 25 KT...ESPECIALLY S WATERS AS LOW PRES MOVES SLOWLY N THROUGH
NEW ENG. ROUGH SEAS CONTINUE...UP TO 10-11 FT SOUTHERN WATERS.

FRIDAY INTO SATURDAY...GRADIENT RELAXES AND EXPECT DIMINISHING
WIND AND SEAS. WEST WINDS FRI GRADUALLY VEERING TO NORTH BY SAT.
SEAS SUBSIDING BELOW SCA BY SAT.

SATURDAY NIGHT AND SUNDAY...NORTHERLY WINDS EXPECTED TO INCREASE
A BIT AS GRADIENT INCREASES. CHANCE FOR GUSTS TO 25 KT...
ESPECIALLY E WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR CTZ002>004.
MA...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR MAZ005>007-011>024.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MAZ007-014>016-
     019>024.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ002-
     008.
RI...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR RIZ001>008.
     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR RIZ006>008.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ230>234-251.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ235>237.
     STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ250-254>256.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/EVT
MARINE...KJC/EVT
Hazardous weather outlook, Dec 9, 4:02 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EST TUE DEC 9 2014

MAZ002-008-102115-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
402 PM EST TUE DEC 9 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ003-004-009-010-026-102115-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
402 PM EST TUE DEC 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005-006-011>013-017-018-RIZ001>005-102115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
402 PM EST TUE DEC 9 2014

...FLOOD WATCH IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ007-014>016-019>024-RIZ006>008-102115-
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
402 PM EST TUE DEC 9 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ250-254>256-102115-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
402 PM EST TUE DEC 9 2014

...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>234-251-102115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
402 PM EST TUE DEC 9 2014

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ235>237-102115-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
402 PM EST TUE DEC 9 2014

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Dec 9, 1:58 PM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EST TUE DEC 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     FLOOD            FALL RIVER              41.70N  71.16W
12/09/2014                   BRISTOL            MA   AMATEUR RADIO

            EXIT 8A NORTHBOUND ON ROUTE 24 CLOSED TO FLOODING

1136 AM     FREEZING RAIN    AUBURN                  42.19N  71.84W
12/09/2014  M0.12 INCH       WORCESTER          MA   TRAINED SPOTTER

            TRAINED SPOTTER

1145 AM     COASTAL FLOOD    BOSTON                  42.36N  71.06W
12/09/2014                   SUFFOLK            MA   AMATEUR RADIO

            MORRISEY BOULEVARD NORTH BOUND CLOSED COASTAL FLOODING

1153 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
12/09/2014                   BRISTOL            MA   AMATEUR RADIO

            KINGS HIGHWAY IN FRONT OF STOP AND SHOP STREET FLOODING

1215 PM     FLOOD            SWAMPSCOTT              42.47N  70.92W
12/09/2014                   ESSEX              MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON VINNIN SQUARE

1228 PM     COASTAL FLOOD    MARBLEHEAD              42.50N  70.86W
12/09/2014                   ESSEX              MA   AMATEUR RADIO

            FRONT STEET CLOSED DUE TO COASTAL FLOODING

1234 PM     COASTAL FLOOD    SCITUATE                42.20N  70.73W
12/09/2014                   PLYMOUTH           MA   AMATEUR RADIO

            MINOR STREET FLOODING ON GLADES ROAD AND OCEANSIDE
            AVE.MINOR SPLASHOVER AT THE HUMAROCK

&&

WS
Special weather statement, Dec 9, 3:13 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EST TUE DEC 9 2014

MAZ002-008-092300-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
INCLUDING THE CITIES OF...CHARLEMONT...CHESTERFIELD
313 PM EST TUE DEC 9 2014

...NARROW AREA OF ACCUMULATING SNOW EXPECTED AT ELEVATIONS NEAR
1500 FEET ACROSS FAR WESTERN FRANKLIN AND FAR WESTERN HAMPSHIRE
COUNTIES THROUGH EARLY THIS EVENING...

RAIN HAS CHANGED TO WET SNOW ACROSS THE HIGHEST TERRAIN IN
PORTIONS OF WESTERN FRANKLIN AND WESTERN HAMPSHIRE
COUNTIES...MAINLY AT ELEVATIONS AROUND 1500 FEET. 1 TO 4 INCHES
OF WET SNOW MAY ACCUMULATE IN THIS REGION THROUGH EARLY EVENING
AND ROADS MAY BECOME SLIPPERY. AGAIN...THE ACCUMULATING SNOW
SHOULD BE CONFINED TO THE HIGHEST ELEVATIONS.

FRANK
Local storm report, Dec 9, 4:38 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
438 PM EST TUE DEC 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     FLOOD            FALL RIVER              41.70N  71.16W
12/09/2014                   BRISTOL            MA   AMATEUR RADIO

            EXIT 8A NORTHBOUND ON ROUTE 24 CLOSED TO FLOODING

1136 AM     FREEZING RAIN    AUBURN                  42.19N  71.84W
12/09/2014  M0.12 INCH       WORCESTER          MA   TRAINED SPOTTER

            TRAINED SPOTTER

1145 AM     COASTAL FLOOD    BOSTON                  42.36N  71.06W
12/09/2014                   SUFFOLK            MA   AMATEUR RADIO

            MORRISEY BOULEVARD NORTH BOUND CLOSED COASTAL FLOODING

1153 AM     FLOOD            NEW BEDFORD             41.64N  70.93W
12/09/2014                   BRISTOL            MA   AMATEUR RADIO

            KINGS HIGHWAY IN FRONT OF STOP AND SHOP STREET FLOODING

1215 PM     FLOOD            SWAMPSCOTT              42.47N  70.92W
12/09/2014                   ESSEX              MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON VINNIN SQUARE

1228 PM     COASTAL FLOOD    MARBLEHEAD              42.50N  70.86W
12/09/2014                   ESSEX              MA   AMATEUR RADIO

            FRONT STEET CLOSED DUE TO COASTAL FLOODING

1234 PM     COASTAL FLOOD    SCITUATE                42.20N  70.73W
12/09/2014                   PLYMOUTH           MA   AMATEUR RADIO

            MINOR STREET FLOODING ON GLADES ROAD AND OCEANSIDE
            AVE.MINOR SPLASHOVER AT THE HUMAROCK

0104 PM     NON-TSTM WND DMG HULL                    42.30N  70.91W
12/09/2014                   PLYMOUTH           MA   AMATEUR RADIO

            WIRES DOWN ACROSS MANOMET AVE

0236 PM     NON-TSTM WND DMG SCITUATE                42.20N  70.73W
12/09/2014                   PLYMOUTH           MA   AMATEUR RADIO

            WIRES DOWN ON DRIFTWAY

0245 PM     NON-TSTM WND DMG SOMERVILLE              42.39N  71.10W
12/09/2014                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON FIRE TRUCK

0249 PM     NON-TSTM WND GST FAIRHAVEN               41.64N  70.90W
12/09/2014  M60 MPH          BRISTOL            MA   HAM RADIO

            HAM RADIO

0250 PM     FREEZING RAIN    WEST GLOCESTER          41.92N  71.79W
12/09/2014  M0.12 INCH       PROVIDENCE         RI   TRAINED SPOTTER

            TRAINED SPOTTER

0253 PM     NON-TSTM WND DMG ROCKLAND                42.13N  70.92W
12/09/2014                   PLYMOUTH           MA   AMATEUR RADIO

            LARGE TREE DOWN ON TRUCK ON HINGHAM STREET

0258 PM     NON-TSTM WND GST FAIRHAVEN               41.64N  70.90W
12/09/2014  M62 MPH          BRISTOL            MA   HAM RADIO

            HAM RADIO

0302 PM     NON-TSTM WND DMG NORWELL                 42.16N  70.79W
12/09/2014                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON HOOP POLE LANE

0329 PM     NON-TSTM WND GST SCITUATE                42.20N  70.73W
12/09/2014  M61 MPH          PLYMOUTH           MA   HAM RADIO

            HAM RADIO

0329 PM     NON-TSTM WND DMG HYANNIS                 41.65N  70.28W
12/09/2014                   BARNSTABLE         MA   AMATEUR RADIO

            POLE DOWN ON WIRES ON WEST MAIN STREET

0339 PM     NON-TSTM WND DMG SANDWICH                41.76N  70.49W
12/09/2014                   BARNSTABLE         MA   AMATEUR RADIO

            TREE DOWN ON FARMERSVILLE ROAD

0343 PM     NON-TSTM WND GST FALMOUTH                41.55N  70.61W
12/09/2014  M61 MPH          BARNSTABLE         MA   PUBLIC

            OTIS AIR FIELD

&&

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 11:31 AM ESTAreal Flood WarningBOXBristol6 hr
Dec 9, 12:03 PM ESTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk4 hr
Dec 9, 2:14 PM ESTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk4 hr
Dec 9, 3:32 PM ESTWinter Weather AdvisoryBOXFranklin, Hampshire3 hr
Dec 9, 5:18 PM ESTAreal Flood AdvisoryBOXEssex117 min
Dec 9, 5:51 PM ESTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk3 hr
Dec 9, 6:00 PM ESTSmall Craft AdvisoryBOX72 hr

Nearby

River Flood Warnings in Massachusetts, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.